Dermatology Community
Retin A for brown spots?
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Retin A for brown spots?

I've used oral contraceptives for >16 yrs, recently (last year or 2) developed 2 brown spots on my face.  I've tried OTCs including hydroquinone - no effect.   Would Retin A help?
Related Discussions
563773_tn?1374250139
Hello,
It can be due to lentigene or melasma that these brown spots have appeared on the face. Sun spots or lentigines, are harmless, flat, brown discolorations of the skin which usually occur on the back of the hands, neck and face of people older than 40 years of age. They are caused by the skin being exposed to the sun over many years and are a sigh of sun damage. The only way to prevent age spots is to use liberal amounts of sunscreen before the age of forty, avoid the sun, and wear protective clothing. The newest treatment for age spots is an alpha hydroxy acid gel or beta hydroxy acid gel.  Retin-A cream, alpha hydroxyacid peels, and liquid nitrogen therapy are other options.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank